Ask an expert
Question

13 Jul 2005

Angina or Stress?
I cant climb stairs without feeling like I am going to pass out, my heart beats so loud on my chest I could swear I had just run the Two Oceans Marathon. I get a sharp stabbing pain under my left breast and sometimes in the middle of my chest. its so sore, it takes my breathe away.

My dad died from a heart attack at 56, but he had 3 since he was 34.

My dr said I am anemic but i have been on the pills for 5 months now and its still happening. Could it be stress? Or Angina? Or something worse?

Thanks
Answer 1,683 views
Expert
HeartDoc

01 Jan 0001

Dear A,
You need to see a cardiologist, and soon. You may be anaemic, but even if this is all that is wrong with you, then your anaemia is severe, and inadequately treated. In addition, anaemia is not a diagnosis – what you need to know is WHY are you anaemic. Unless the root cause is fixed, your anaemia will simply continue.

There is not enough information to make a diagnosis here – you really need to be fully examined by a doctor – preferably a specialist. You have a bad family history of cardiac disease, and may have a cholesterol problem yourself. Please remember that knowing your total cholesterol is not enough. Your total may be normal, but if it is all the “bad” cholesterol then you still need urgent treatment.

Your symptoms may be due to a lung problem, you may be very overweight, unfit, a smoker or have any of several other possible reasons to explain your symptoms, so please have yourself examined. It may be nothing serious at all, but with your family history, anaemia and symptoms you must do everything possible to diagnose the cause.

Good luck.

HeartDoc.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.